Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 249, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2019, 9:48 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 9:48 PM CDT (02:48 UTC)
- Expired
- Jul 21, 2019, 10:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
367 WUUS54 KTSA 220248 SVRTSA OKC035-105-220330- /O.NEW.KTSA.SV.W.0249.190722T0248Z-190722T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 948 PM CDT Sun Jul 21 2019 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Northwestern Craig County in northeastern Oklahoma... Northeastern Nowata County in northeastern Oklahoma... * Until 1030 PM CDT. * At 947 PM CDT, severe thunderstorms were located along a line extending from 7 miles southwest of Mound Valley to 5 miles northeast of Wann, moving southeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... South Coffeyville... Hollow... Centralia... PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Tulsa. && LAT...LON 3700 9503 3675 9543 3699 9579 3700 9579 TIME...MOT...LOC 0247Z 303DEG 25KT 3712 9547 3698 9574 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
943 WWUS54 KTSA 220301 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 1001 PM CDT Sun Jul 21 2019 OKC035-105-220330- /O.CON.KTSA.SV.W.0249.000000T0000Z-190722T0330Z/ Craig OK-Nowata OK- 1001 PM CDT Sun Jul 21 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA COUNTIES... At 1000 PM CDT, severe thunderstorms were located along a line extending from near Edna to 4 miles southwest of South Coffeyville, moving southeast at 30 mph. This storm has produced a 67 mph wind gust at the Coffeyville airport. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... South Coffeyville... Hollow... Centralia... PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Tulsa. && LAT...LON 3700 9503 3675 9543 3699 9579 3700 9579 TIME...MOT...LOC 0300Z 303DEG 25KT 3707 9538 3693 9565 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:04 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 21, 9:04 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 904 PM CDT Sun Jul 21 2019 ...UPDATE... .DISCUSSION... Currently monitoring a few clusters of strong/marginally-severe thunderstorms moving southeast across southeastern KS. Also watching more isolated convection to the west of Tulsa that has formed along a weak pre-frontal convergence line. Storm extrapolation along with recent HRRR output would put the best chances of storms across far northeast OK over the next several hours, and eventually into parts of northwest AR. It's possible that the stronger storms could produce gusty winds and perhaps some hail, although expect a weakening trend generally after midnight. Have made some near term adjustments to PoPs, otherwise forecast is in good shape. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 86 65 85 / 50 20 0 0 FSM 74 89 67 86 / 30 40 20 0 MLC 73 88 66 85 / 20 20 10 0 BVO 72 84 60 83 / 60 30 0 0 FYV 71 83 59 81 / 50 40 10 0 BYV 70 84 61 82 / 70 50 10 0 MKO 72 86 65 84 / 30 30 10 0 MIO 71 83 62 83 / 80 40 0 0 F10 73 87 65 85 / 20 20 10 0 HHW 72 92 68 86 / 10 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18
Hazardous weather outlook, Jul 21, 4:43 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Sun Jul 21 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Sun Jul 21 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Mainly after 10 pm.
HEAVY RAIN.
RISK...Limited.
AREA...Far northeast Oklahoma.
ONSET...Mainly after 10 pm.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Northeast Oklahoma and
west-central Arkansas.
DISCUSSION...
Dangerous heat is occurring across eastern Oklahoma and western
Arkansas again this afternoon. With maximum heat index values
between 105 and 111 degrees this afternoon, a heat advisory is in
effect until 9 pm.
An isolated shower or thunderstorm will be possible late this
afternoon and into the early evening near the Kansas border.
Shower and thunderstorm chances will increase later this evening
across northeast Oklahoma and northwest Arkansas. A few strong to
severe storms capable of producing strong gusty winds,large hail,
and locally heavy rainfall will be possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY AND SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Chances for showers and storms spread across remainder of eastern
Oklahoma and western Arkansas during the day Monday with the
movement of the front. Thunderstorm chances will diminish Monday
night as the cold front exits the region. Behind the boundary,
cooler and drier air will settle over the area with high
temperatures in the 80s forecast for much of the upcoming week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 21, 9:11 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Tulsa OK 911 PM CDT Sun Jul 21 2019 OKZ054-220245- Osage OK- 911 PM CDT Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 945 PM CDT... At 910 PM CDT, a strong thunderstorm was located 3 miles north of Hardy, moving southeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Grainola... Foraker... Webb City... LAT...LON 3700 9645 3681 9650 3678 9675 3700 9675 TIME...MOT...LOC 0210Z 294DEG 30KT 3702 9681
Special weather statement, Jul 21, 9:17 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Tulsa OK 917 PM CDT Sun Jul 21 2019 OKZ054-220245- Osage OK- 917 PM CDT Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 945 PM CDT... At 917 PM CDT, a strong thunderstorm was located near Pearsonia, moving east at 20 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Bigheart... Pearsonia... Sunset Lake... LAT...LON 3672 9652 3687 9648 3689 9620 3664 9628 TIME...MOT...LOC 0217Z 285DEG 18KT 3680 9641
Special weather statement, Jul 21, 9:27 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Tulsa OK 927 PM CDT Sun Jul 21 2019 OKZ054>057-220315- Craig OK-Osage OK-Nowata OK-Washington OK- 927 PM CDT Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHEASTERN OSAGE...NORTHERN WASHINGTON AND NORTHERN NOWATA COUNTIES UNTIL 1015 PM CDT... At 927 PM CDT, strong thunderstorms were located along a line extending from 3 miles south of Cherryvale to 2 miles northwest of Hulah. Movement was southeast at 30 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Dewey... South Coffeyville... Copan... Lenapah... Wann... Bartlesville Municipal Airport... Hulah... Hollow... LAT...LON 3700 9508 3683 9537 3675 9601 3700 9611 TIME...MOT...LOC 0227Z 298DEG 25KT 3721 9555 3695 9606
Special weather statement, Jul 21, 9:33 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Tulsa OK 933 PM CDT Sun Jul 21 2019 OKZ054-059-220315- Osage OK-Pawnee OK- 933 PM CDT Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTH CENTRAL PAWNEE COUNTIES UNTIL 1015 PM CDT... At 933 PM CDT, a strong thunderstorm was located 3 miles north of Fairfax, moving southeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fairfax... Ralston... Burbank... LAT...LON 3654 9685 3675 9670 3667 9638 3635 9665 TIME...MOT...LOC 0233Z 296DEG 21KT 3663 9671
Special weather statement, Jul 21, 9:47 PM CDT, 1 minute before
Special Weather Statement National Weather Service Tulsa OK 947 PM CDT Sun Jul 21 2019 OKZ054-220330- Osage OK- 947 PM CDT Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 1030 PM CDT... At 947 PM CDT, a strong thunderstorm was located 4 miles north of Pearsonia, moving east at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Shidler... Elgin... Foraker... Bigheart... Osage Hills State Park... Pearsonia... Hulah... Okesa... Sunset Lake... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3700 9601 3660 9612 3675 9669 3700 9654 TIME...MOT...LOC 0247Z 283DEG 32KT 3686 9648
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:11 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jul 21, 9:17 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jul 21, 9:27 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Jul 21, 9:33 PM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Jul 21, 9:47 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Jul 21, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 38 min |
| Jul 21, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 51 min |
| Jul 21, 10:29 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 31 min |
| Jul 21, 10:40 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 35 min |
| Jul 21, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 44 min |
| Jul 21, 11:24 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 51 min |
| Jul 22, 12:07 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 38 min |
| Jul 22, 12:10 AM CDT | Special Weather Statement | TSA | Adair | 35 min |
| Jul 22, 12:16 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 44 min |
| Jul 22, 12:45 AM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.